Hail, Taney
- When
- March 15, 2:30 PM CST
- Where
- Taney County, 4 mi NE of Protem
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.567, -92.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 15, 9:43 AM CST, 4 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 943 AM CST FRI MAR 15 2002 HAVE UPDATED THE FORECAST BASED ON RADAR TRENDS AND TO CLEAN UP SOME MORNING WORDING. STRONGER CELL IN CARROLL COUNTY ARKANSAS CONTINUES TO PERSIST WITH MODEST REFLECTIVITY CORE NOTED ON KSRX RADAR. WILL CONTINUE TO MONITOR THIS STORM...AS SOUNDING AND APPROACHING UPPER LEVEL SHORT WAVE/JET STREAK SUGGESTS STRONGER ELEVATED CONVECTION COULD PRODUCE SOME HAIL. WITH STRONG 850MB BAROCLINIC ZONE STILL BISECTING THE CWA...THIS WILL LIKELY BE THE FOCUS FOR ADDITION STORMS THROUGHOUT THE DAY. HAVE REMOVED POPS FROM LOCATIONS NORTH OF THIS BOUNDARY...WITH PARTIAL CLEARING TO TAKE PLACE LATE TODAY. FYI...KSGF 88D RADAR WILL BE UNAVAILABLE UNTIL FURTHER NOTICE DUE TO A FAILURE EARLIER THIS MORNING. THANKS TO TUL FOR YOUR HELP THIS MORNING. .SGF...NONE. BOOKBINDER **** PREVIOUS DISCUSSION **** PRIMARY FORECAST CONCERNS INCLUDE PRECIPITATION CHANCES TODAY AND EARLY NEXT WEEK. ANOTHER SHORTWAVE WAS EJECTING OUT OF THE DESERT SOUTHWEST...AND WILL LIFT NORTHEAST AND BEGIN TO SHEAR OUT AS IT PUSHES INTO THE MIDWEST LATER TODAY. 850 MB FRONT WILL SLOWLY SAG SOUTHEAST TODAY AS IT BECOMES PARALLEL WITH 500 MB FLOW. 850-700MB THETA-E ADVECTION AND ELEVATED INSTABILITY WILL SHIFT EAST...AND SHOULD SUPPORT ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT. LOWERING WET BULB ZERO LEVEL COULD SUPPORT SOME SMALL HAIL. DECENT COLD AIR ADVECTION AND AREAS OF DRIZZLE WILL SET IN BEHIND THE SECONDARY FRONT. TEMPERATURES WILL BE DIFFICULT TODAY. I MAY ADJUST HIGHS BELOW GUIDANCE BASED ON UPSTREAM TEMPERATURES. CLOUDS WILL GRADUALLY DECREASE TONIGHT AS THE PASSING SHORTWAVE LIFTS OUT AND SURFACE HIGH PRESSURE BUILDS INTO THE REGION. ANOTHER SHORTWAVE IS PROGGED TO LIFT NORTHEAST INTO THE PLAINS ON SATURDAY. SOUTHEAST FLOW WILL SET UP BY THE AFTERNOON WITH 850 MB WARM ADVECTION DEVELOPING. THIS WILL RESULT IN AT LEAST SOME INCREASE IN CLOUDS. WARMER TEMPERATURES WILL RETURN SUNDAY. SOUTHERLY FLOW WILL INCREASE AS LEE SIDE CYCLOGENESIS TAKES PLACE IN ADVANCE OF THE NEXT MORE POTENT SHORTWAVE. LAST FEW MODEL RUNS HAVE BEEN MORE CONSISTENT IN BRINGING THIS SYSTEM INTO THE REGION MONDAY. THEREFORE WILL INTRODUCE RAIN CHANCES BY MONDAY AFTERNOON. MEDIUM RANGE MODELS ALSO SHOW MORE CONTINUITY WITH TAKING THIS SYSTEM THROUGH THE AREA TUESDAY. WILL REMOVE MENTION OF PRECIPITATION ON WEDNESDAY AND COOL TEMPERATURES A BIT. THANKS FOR THE COORDINATION FROM THE NDFD SITES. .SGF...NONE. FOSTER
MOZ057-058-069>071-079>083-089>098-101>106-151930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1226 PM CST FRI MAR 15 2002 ...PEA SIZED HAIL ACCUMULATING ON SOME AREA ROADWAYS... SCATTERED STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL WILL CONTINUE ACROSS MUCH OF THE AREA THIS AFTERNOON. REPORTS FROM POLK...DADE...AND PHELPS COUNTIES AT 1220 PM INDICATED THAT PEA SIZED HAIL COVERED THE GROUND. NUMEROUS TRAFFIC ACCIDENTS WERE REPORTED AROUND NOON ON HIGHWAY 13 IN POLK COUNTY. THESE THUNDERSTORMS WILL LIKELY CONTINUE THROUGH 200 PM...AND MOTORISTS ARE URGED TO USE CAUTION. BROWNING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1238 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM ROLLA MO .75 INCH HAIL
03/15/02 PHELPS EVENT DURATION 5
MINUTES. REPORTED BY
HAM RADIO OPERATOR.
1205 PM EVERTON MO .75 INCH HAIL
03/15/02 DADE REPORTED BY HAM RADIO
OPERATOR. EVENT
DURATION 5 MINUTES.KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST FRI MAR 15 2002 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE... * HAZARDOUS WEATHER THREAT(S)... HAIL UP TO NICKEL SIZE. * THREAT AREAS AND TIMING... SOUTHEAST OF A LINE FROM NEOSHO TO BOLIVAR TO OSAGE BEACH THIS AFTERNOON. * DISCUSSION... DESPITE COOL AIR AND OVERCAST SKIES...THE AIRMASS REMAINS QUITE UNSTABLE JUST ABOVE THE SURFACE ACROSS MUCH OF THE REGION. AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH STRONG JET STREAM WINDS TO PROVIDE FAVORABLE CONDITIONS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT THIS AFTERNOON. TEMPERATURES ALOFT ARE FAVORABLE FOR MARGINALLY SEVERE HAIL IN SOME OF THE STRONGEST STORMS. EVEN SMALL HAIL CAN COVER THE GROUND AND MAKE ROADWAYS SLICK. PLEASE USE EXTRA CAUTION IF DRIVING THROUGH HEAVY RAIN OR HAIL THIS AFTERNOON. * SPOTTER ACTIVATION OUTLOOK... BECAUSE LOW CLOUD COVER WILL PERSIST ACROSS THE REGION...SPOTTER DEPLOYMENT WILL NOT BE NECESSARY. HOWEVER...PLEASE REPORT ANY OBSERVED HAIL TO THE NATIONAL WEATHER SERVICE. * EXTENDED OUTLOOK... A POTENT STORM SYSTEM WILL BRING ANOTHER THREAT FOR SHOWERS AND THUNDERSTORMS TO THE REGION ON MONDAY. CONDITIONS DO NOT APPEAR FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT AT THIS TIME. BOOKBINDER THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
146 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1244 PM FAIR GROVE MO .75 INCH HAIL
03/15/02 GREENE REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
148 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0144 PM FAIR GROVE MO .75 INCH HAIL
03/15/02 GREENE REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
227 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM KIMBERLING CITY MO .75 INCH HAIL
03/15/02 STONE REPORTED BY HAM RADIO
OPERATOR.
0218 PM PHILLIPSBURG MO .75 INCH HAIL
03/15/02 LACLEDEThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5286173.